Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 52, NWS Green Bay, WI

September 17, 2014

NWS Green Bay, WI issued this small craft advisory at Sep 17, 2014, 2:06 AM CDT. It took effect at Sep 17, 2014, 4:00 PM CDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2014, 2:06 AM CDT (07:06 UTC)
In effect from
Sep 17, 2014, 4:00 PM CDT
Expired
Sep 18, 2014, 4:00 AM CDT
In force
12 hr
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WHUS73 KGRB 170706
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
206 AM CDT WED SEP 17 2014

...GUSTY NORTHEAST WINDS WILL ACCOMPANY A COLD FRONT...

.A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH TO
SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL
QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS.

LMZ521-541-171515-
/O.NEW.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
206 AM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
1 AM CDT THURSDAY. 

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 TO
  20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...WILL INCREASE TO 2 TO 4 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-171515-
/O.NEW.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
206 AM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 AM
CDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT THURSDAY. 

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST THIS EVENING AND
  INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES WILL INCREASE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
3 follow-up statements
279 
WHUS73 KGRB 171450
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
950 AM CDT WED SEP 17 2014

...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT LATER THIS
AFTERNOON INTO TONIGHT...
 
.A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH
TO SOUTH DURING THE LATE AFTERNOON AND EVENING HOURS. WINDS WILL
QUICKLY SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS.

LMZ521-541-172300-
/O.CON.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
950 AM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 1 AM CDT THURSDAY...

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 
  TO 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES...WILL INCREASE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-172300-
/O.CON.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
950 AM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT THURSDAY...

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST THIS EVENING AND 
  INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES WILL INCREASE TO 2 TO 4 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
ECKBERG
533 
WHUS73 KGRB 172017
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
317 PM CDT WED SEP 17 2014

...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT TONIGHT...

.A COLD FRONT WILL MOVE ACROSS THE NEAR SHORE WATERS FROM NORTH
TO SOUTH DURING THE EVENING HOURS. WINDS WILL QUICKLY SHIFT FROM
THE WEST TO NORTHEAST AND GUST TO 25 KNOTS.

LMZ521-541-180430-
/O.CON.KGRB.SC.Y.0052.140917T2100Z-140918T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
317 PM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST AND INCREASE TO 15 
  TO 20 KNOTS WITH GUSTS TO 25 KNOTS. 

* WAVES...WILL INCREASE TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-180430-
/O.CON.KGRB.SC.Y.0052.140918T0000Z-140918T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
317 PM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING
TO 4 AM CDT THURSDAY...

* WINDS WILL SHIFT FROM THE WEST TO NORTHEAST TONIGHT AND
  INCREASE TO 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES WILL INCREASE TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
465 
WHUS73 KGRB 180148
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
848 PM CDT WED SEP 17 2014

...GUSTY NORTHERLY WINDS EXPECTED BEHIND A COLD FRONT TONIGHT...

.A COLD FRONT WILL CONTINUE TO MOVE ACROSS THE NEAR SHORE WATERS
FROM NORTH TO SOUTH TONIGHT. WINDS WILL QUICKLY
SHIFT FROM THE WEST TO NORTHEAST AND GUST TO 25 KNOTS.

LMZ521-541-180600-
/O.CON.KGRB.SC.Y.0052.000000T0000Z-140918T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
848 PM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT
THURSDAY...

* WINDS NORTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...WILL INCREASE TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

LMZ522-542-543-180900-
/O.CON.KGRB.SC.Y.0052.000000T0000Z-140918T0900Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
848 PM CDT WED SEP 17 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT
THURSDAY...

* WINDS NORTHEAST AT 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES WILL INCREASE TO 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Sep 16, 10:33 PM CDT, 3 hours 33 minutes earlier.

Area forecast discussion, Sep 16, 10:33 PM CDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
1033 PM CDT TUE SEP 16 2014

UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 239 PM CDT TUE SEP 16 2014

TEMPERATURES AND SMALL PCPN CHANCES WILL BE THE MAIN FCST CONCERNS.

A COLD FRONT OVER LAKE SUPERIOR WILL SAGE SOUTH TO NEAR THE
WISCONSIN/UPPER PENINSULA BORDER LATE TONIGHT...THEN MOVE THROUGH
THE FORECAST AREA WEDNESDAY AND WEDNESDAY EVENING. THE MAIN IMPACT
SHOULD BE AN INCREASE IN CLOUD COVER...THOUGH A SMALL CHANCE OF
SHOWERS IS WARRANTED OVER NORTHERN WI ON WEDS DUE TO THE PASSAGE
OF A WEAK S/W TROF AND THE LFQ OF A 75 KT JET.

TEMPERATURES WILL BE A LITTLE TRICKY TONIGHT...DUE TO INCREASING
CLOUDS OVER THE NORTH...AND BOUNDARY LAYER WINDS OF 15-20 KTS
PREVENTING A COMPLETE DECOUPLING OF THE WINDS. HAVE USED A BLEND
OF THE TOP-PERFORMING GUIDANCE SETS FOR MIN TEMPS...WITH A FEW
TWEAKS. SHOULD SEE MAINLY UPPER 30S AND LOWER 40S FOR MIN TEMPS...
WITH SPOTTY MID 30S (AND PATCHY FROST) POSSIBLE. MAX TEMPS WILL
WARM WELL INTO THE 60S IN ADVANCE OF THE FRONT ON WEDS...THOUGH
SOME COOLING WILL BE FELT IN THE NORTH LATE IN THE DAY.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 239 PM CDT TUE SEP 16 2014

WILL PROBABLY SEE A PERIOD OF GUSTY NE WINDS IN THE FOX VALLEY AND
LAKESHORE AREAS WEDS NGT...AND PERHAPS A NARROW BAND OF STRATUS...IN
THE WAKE OF THE COLD FRONTAL PASSAGE. DRY CONDITIONS SHOULD PREVAIL
THROUGH THURSDAY NIGHT...AS STRONG CANADIAN HIGH PRESSURE REMAINS
RIDGED TO OUR NORTHEAST. BLO NORMAL TEMPERATURES ARE EXPECTED ON
THURSDAY...THOUGH A MODERATING IN TEMPS IS EXPECTED AHEAD OF A
COLD FRONT ON FRIDAY AND SATURDAY.

HAVE CONTINUED WITH THE GENERAL IDEA OF THE PREVIOUS SEVERAL
FORECASTS...WITH A CHANCE OF SHOWERS AND TSTMS ARRIVING AS RETURN
FLOW STRENGTHENS OVER THE REGION ON FRIDAY. HAVE INCREASES POPS
TO LIKELY OVER MAINLY OUR NW COUNTIES ON FRIDAY NGT AS THE COLD
FRONT APPROACHES...THEN OVER THE ENTIRE FORECAST AS THE FRONTAL
PASSAGE OCCURS ON SATURDAY. MODELS SHOW MARGINAL INSTABILITY
AHEAD OF THE FRONT ON SATURDAY...WITH CAPE AROUND 1000 J/KG...
BUT DECENT DEEP LAYER SHEAR (30-40 KTS). SUSPECT THAT ABUNDANT
CLOUD COVER WILL PREVENT A SIGNIFICANT SEVERE WX EVENT. PCPN
SHOULD TAPER OFF SATURDAY EVENING...WITH SCATTERED WRAP-AROUND
SHOWERS LINGERING OVER NC WI ON SUN/SUN NGT.

MODELS HAVE COME INTO BETTER AGREEMENT ON A STRONG UPPER LOW
DROPPING INTO THE GREAT LAKES REGION EARLY NEXT WEEK. CANADIAN
HIGH PRESSURE SHOULD KEEP THE REGION GENERALLY DRY...BUT COOL
TEMPERATURES LOOK LIKE A GOOD BET.
&&

.AVIATION...FOR 06Z TAF ISSUANCE
ISSUED AT 1026 PM CDT TUE SEP 16 2014

VFR CONDITIONS EXPECTED TONIGHT INTO WEDNESDAY.
ISOLATED LIGHT SHOWERS OR SPRINKLES WILL BE POSSIBLE WEDNESDAY
AFTERNOON INTO WEDNESDAY EVENING WITH THE PASSAGE OF A WEAK
FRONTAL SYSTEM.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....KIECKBUSCH
LONG TERM......KIECKBUSCH
AVIATION.......TDH
Hazardous weather outlook, Sep 16, 2:44 PM CDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
244 PM CDT TUE SEP 16 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-171945-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
244 PM CDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

AREAS OF FROST ARE POSSIBLE OVER PARTS OF NORTH CENTRAL AND FAR
NORTHEAST WISCONSIN LATE WEDNESDAY NIGHT.

THERE IS A CHANCE OF THUNDERSTORMS AT TIMES FROM FRIDAY THROUGH
SATURDAY EVENING...BUT IT IS TOO EARLY TO DETERMINE WHETHER ANY
OF THE STORMS WILL BECOME SEVERE. LOCALLY HEAVY RAINFALL IS
POSSIBLE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-171945-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
244 PM CDT TUE SEP 16 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

GUSTY NORTHEAST WINDS AND BUILDING WAVES ARE POSSIBLE AS A COLD
FRONT MOVES THROUGH THE REGION ON WEDNESDAY NIGHT. A SMALL CRAFT
ADVISORY MAY NEED TO BE ISSUED.

GUSTY SOUTH TO SOUTHWEST WINDS AND BUILDING WAVES WILL POSE A
THREAT TO BOATERS WITH SMALL CRAFT FROM FRIDAY THROUGH SATURDAY
EVENING. IN ADDITION...THERE IS A CHANCE OF THUNDERSTORMS DURING
THIS SAME PERIOD.

TSK

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 2:46 PM CDTFrost AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marinette, Oneida12 hr
Sep 17, 2:46 PM CDTFreeze WarningGRBVilas12 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.